MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-21A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Fatigue (1849)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, a 21mm trifecta valve was implanted in the patient.On an unknown in (b)(6) 2024, the patient presented with high gradient, fatigue and shortness of breath and a structural deterioration was noted.On (b)(6) 2025, the valve was explanted and a 25mm non-abbott valve was implanted.A severe calcification and leaflet thickening with stenosis was noted on the explanted valve.The patient was reported stable.
 
Additional Manufacturer Narrative
The device will be returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2013, a 21mm trifecta valve was implanted in the patient.On an unknown in (b)(6) 2024, the patient presented with high gradient, fatigue and shortness of breath and a structural deterioration was noted.On (b)(6) 2025, the valve was explanted and a 25mm non-abbott valve was implanted.A severe calcification and leaflet thickening with stenosis was noted on the explanted valve.The patient was reported stable.
 
Additional Manufacturer Narrative
Explant due to device stenosis, fibrotic thickening of the leaflet, dyspnea and fatigue was reported.The device was returned to abbott for investigation.Gross examination revealed fibrous thickening and coalesced calcifications in all three cusps, leading to immobilization.Tears associated with calcifications were found in cusps 1, 2, and 3.The inflow surfaces had fibrous pannus ingrowth, while the outflow surfaces were unremarkable.Microscopic examination confirmed the presence of calcified nodules and fibrous thickening, with no signs of inflammation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported aortic valve stenosis is likely related to patient condition (pannus formation, calcification, and fibrous thickening).However, the cause of the pannus and calcification formation could not be conclusively determined.The cause of the tear could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported surgical intervention was a result of case-specific circumstances as the valve was explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21950141
Report Number2135147-2025-02321
Device Sequence Number18343022
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)140821
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2014
Device Model NumberTF-21A
Device Catalogue NumberTF-21A
Device Lot Number3800729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale